Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Jun 27, 2021, 8:41 PM CDT for Hockley County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2021, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 27, 2021, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
County Hockley County, TX
The radar
The Lubbock radar (KLBB), 47 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:54 PM CDT | TORNADO | 1 S Opdyke West, TX | BRIEF ROPE - NO DAMAGE REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606
WWUS84 KLUB 280141
SPSLUB
Special Weather Statement
National Weather Service Lubbock TX
841 PM CDT Sun Jun 27 2021
TXZ028-029-034-035-280215-
Hockley TX-Lamb TX-Lubbock TX-Hale TX-
841 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAILEY...
NORTHWESTERN LUBBOCK...NORTHEASTERN COCHRAN...HOCKLEY...SOUTHWESTERN
HALE AND SOUTHERN LAMB COUNTIES UNTIL 915 PM CDT...
At 840 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Levelland, moving north at 20 mph. This line of
storms has a history of producing landspout funnels similar in
strength to dust devils.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Levelland, Littlefield, Anton, Spade, Whitharral, Pep, Reese Center,
Smyer and Opdyke West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3399 10205 3357 10203 3350 10245 3375 10261
3383 10262
TIME...MOT...LOC 0140Z 168DEG 18KT 3363 10223
$$
PAZOSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Jun 27, 6:16 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 27, 6:16 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 616 PM CDT Sun Jun 27 2021 .AVIATION... TAFs remain tricky this evening as isolated thunderstorms continue to develop and dissipate across the area. The lack of any real forcing mechanism continues to make timing and exact location of thunderstorm development difficult. Thus, will continue with primarily VCTS at all three terminals and amend as needed. VFR is currently in place at all terminals and this is expected to remain in place through the evening. MVFR to IFR is possible tomorrow around 12Z, however lack of confidence in this occurring at any or all the terminals remains low. Therefore have left it our of this forecast, but will update low ceiling risks during the next set of TAFs. && .PREV DISCUSSION... /issued 249 PM CDT Sun Jun 27 2021/ SHORT TERM... A Flood Watch remains in effect for the entire CWA until 12Z (7 am) Monday. Shower and thunderstorm coverage has been on the meager side locally through the day so far today. This is after receiving widespread and heavy rainfall last night into early this morning. A relatively cool and very moist air mass remains in place, so there is plenty of potential fuel for heavy showers/storms/rainfall. However, as opposed to yesterday, forcing is on the weak/subtle side, making storm development and coverage less certain. There are several boundaries floating around the region beneath diffluent south- southwesterly upper level flow. Weak low-level convergence along one such boundary seems to be the focus for scattered convection across the southern Texas Panhandle as of 19Z. Around 500 J/kg of MLCAPE, minimal CIN and the subtle forcing will likely result in an uptick in storm intensity and coverage through the late afternoon hours. Where storms do form, they will move slowly and drop heavy rainfall. There are also indications that the scattered convection currently in place over east-central NM may organize somewhat and move into the western South Plains, providing a more widespread heavy rain threat. Lastly, the approach of a weak mid-level disturbance may boost the LLJ modestly late tonight. Convergence on the nose of this LLJ could spark more widespread rain/storms after midnight, and likely favor our southern zones into the Permian Basin. If this bout of rain verifies it could persist beyond 12Z Monday and require an extention of the Flood Watch. So, all said, there will be a risk of additional heavy/flooding rainfall later this afternoon into at least early Monday, though confidence on both coverage and location of the heaviest rain isn't particularly high. Temperatures tonight won't fall fast given the abundant cloud cover and rich moisture, meaning another night with lows primarily in the 60s. Monday will also remain on the mostly cloudy and cool side, with highs in the 70s to low 80s. The overall pattern won't change much, meaning, outside of the possibility of more widespread early day precipitation, coverage of rain will probably be isolated to scattered. Even so, the rich moisture could still support a locally heavy downpour. LONG TERM... Upper level troughing that has been over the area for the past few days will begin to slide northeast on Tuesday. This will allow upper level high pressure to drift back over the area from the east. At the lowest levels winds will remain out of the east to southeast which will allow moisture to remain locked in place across the region through the end of the week. Moisture through the entire atmospheric column will remain anomalously high through the end of the week as PWAT values continue to run 125%-150% of normal. As the upper level high settles overhead this will effectively shut-off most of the upper level support for precipitation although scattered showers and thunderstorms will remain possible especially along mesoscale boundaries that remain unresolved at such long lead times. With continued clouds around this will help to keep afternoon high temperatures below average for much of the week. Upper level low pressure will strengthen and slide southwest out of the Great Lakes late this week and into the weekend. This will send a cold front through the region sometime Friday or Saturday which should provide our next best chance at widespread precipitation across the forecast area. This will also keep northwest flow aloft in place for the upcoming weekend which should allow for additional rounds of precipitation each evening as convection slides into the region from the higher terrain of NM. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for TXZ021>044. && 99/99/28
Hazardous weather outlook, Jun 27, 11:31 AM CDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1131 AM CDT Sun Jun 27 2021 TXZ021>044-281645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1131 AM CDT Sun Jun 27 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will affect the South Plains region this afternoon into tonight. The more intense activity will be capable of producing heavy rain and flooding. A Flood Watch is in effect for the entire area until 7 am Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heavy rain is possible Monday across the region which may lead to more pockets of flooding. Additional chances for thunderstorms and heavy rainfall will continue through the end of this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 4:23 PM CDT, 4 hours 18 minutes before
Special Weather Statement National Weather Service Lubbock TX 423 PM CDT Sun Jun 27 2021 TXZ036-037-042-043-272200- Dickens TX-Kent TX-Crosby TX-Garza TX- 423 PM CDT Sun Jun 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KENT...DICKENS... NORTHEASTERN GARZA AND CROSBY COUNTIES UNTIL 500 PM CDT... At 422 PM CDT, trained weather spotters reported a thunderstorm 7 miles north of White River Lake. This storm was nearly stationary and producing landspout funnels similar in strength to dust devils. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crosbyton, Spur, Jayton, Dickens, White River Lake, Ralls, Lorenzo, Kalgary, Girard and Caprock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3341 10155 3382 10155 3364 10054 3321 10054 TIME...MOT...LOC 2122Z 255DEG 4KT 3359 10110 55
Local storm report, Jun 27, 5:41 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
541 PM CDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FUNNEL CLOUD RALLS 33.68N 101.38W
06/27/2021 CROSBY TX PUBLIC
A LANDSPOUT FUNNEL WAS PHOTOGRAPHED AND REPORTED.
&&
EVENT NUMBER LUB2100431
JMSpecial weather statement, Jun 27, 8:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
841 PM CDT Sun Jun 27 2021
TXZ028-029-034-035-280215-
Hockley TX-Lamb TX-Lubbock TX-Hale TX-
841 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAILEY...
NORTHWESTERN LUBBOCK...NORTHEASTERN COCHRAN...HOCKLEY...SOUTHWESTERN
HALE AND SOUTHERN LAMB COUNTIES UNTIL 915 PM CDT...
At 840 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Levelland, moving north at 20 mph. This line of
storms has a history of producing landspout funnels similar in
strength to dust devils.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Levelland, Littlefield, Anton, Spade, Whitharral, Pep, Reese Center,
Smyer and Opdyke West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3399 10205 3357 10203 3350 10245 3375 10261
3383 10262
TIME...MOT...LOC 0140Z 168DEG 18KT 3363 10223
PAZOSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:07 PM CDT | Areal Flood Advisory | LUB | Floyd, Hale, Motley | 83 min |
| Jun 27, 8:51 PM CDT | Tornado Warning | LUB | Hockley | 24 min |
| Jun 27, 9:20 PM CDT | Special Weather Statement | LUB | Hockley | 25 min |
| Jun 27, 9:30 PM CDT | Special Weather Statement | LUB | Lamb | 30 min |
| Jun 27, 9:32 PM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Cottle, Floyd, Hale, Hall and 3 more | 88 min |
| Jun 27, 10:35 PM CDT | Special Weather Statement | LUB | Hockley | 25 min |
| Jun 27, 11:08 PM CDT | Areal Flood Advisory | LUB | Hale, Lamb | 2 hr |
| Jun 28, 7:41 AM CDT | Areal Flood Advisory | LUB | Garza, Lynn | 2 hr |
| Jun 28, 8:27 AM CDT | Flash Flood Warning | LUB | Garza, Kent | 2 hr |
| Jun 28, 8:33 AM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Hall, Motley | 43 min |
| Jun 28, 9:18 AM CDT | Flash Flood Watch | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more | 12 hr |
| Jun 28, 10:00 AM CDT | Flash Flood Warning | LUB | Crosby, Dickens, Garza, Kent | 81 min |
| Jun 28, 10:04 AM CDT | Special Weather Statement | LUB | Dickens | 26 min |
| Jun 28, 10:57 AM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 26 min |
| Jun 28, 11:19 AM CDT | Flash Flood Warning | LUB | Crosby, Dickens, Floyd, Garza, Kent, Motley | 3 hr |
| Jun 28, 12:13 PM CDT | River Flood Advisory | LUB | Garza | 25 hr |
| Jun 28, 2:20 PM CDT | Areal Flood Advisory | LUB | Dickens, Kent, King, Stonewall | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.